Adco Napamol: Uses, Dosage, Side Effects, Pregnancy
Adco‐Napamol is a South African pain medication that contains paracetamol for relieving mild to moderate pain and fever, and is available as tablets and elixir (solution).
Each Adco‐Napamol tablet contains 500 mg of paracetamol and the elixir contains 120 mg paracetamol in every 5 ml. The elixir has a pleasant peppermint flavor, and may be used from the age of 3 months.
Pack sizes and variants
Adco‐Napamol Tablets: each tablet contains paracetamol 500 mg and is available in packs of 20 tablets.
Adco‐Napamol Elixir: each 5 ml contains paracetamol 120 mg and is available in 100 ml bottles
The exact mechanism of action of Adco‐Napamol is not known. Adco‐Napamol is used to treat many conditions such as headache, muscle aches, arthritis, backache, toothaches, colds, and fevers. It relieves pain in mild arthritis but has no effect on the underlying inflammation and swelling of the joint. Adco‐Napamol may also be used for other purposes not listed in this medication guide.
How should I use Adco‐Napamol?
Use Adco‐Napamol exactly as directed on the label, or as prescribed by your doctor. Do not use more of this medication than is recommended. An overdose of Adco‐Napamol can cause serious harm. The maximum amount for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Using more Adco‐Napamol could cause damage to your liver. If you drink more than three alcoholic beverages per day, talk to your doctor before taking Adco‐Napamol and never use more than 2 grams (2000 mg) per day. If you are treating a child, use a pediatric form of Adco‐Napamol. Carefully follow the dosing directions on the medicine label. Do not give the medication to a child younger than 2 years old without the advice of a doctor.
Measure the liquid form of Adco‐Napamol with a special dose-measuring spoon or cup, not a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one. You may need to shake the liquid before each use. Follow the directions on the medicine label.
Stop using Adco‐Napamol and call your doctor if:
• you still have a fever after 3 days of use;
• you still have pain after 7 days of use (or 5 days if treating a child);
• you have a skin rash, ongoing headache, or any redness or swelling; or
• if your symptoms get worse, or if you have any new symptoms.
Urine glucose tests may produce false results while you are taking Adco‐Napamol. Talk to your doctor if you are diabetic and you notice changes in your glucose levels during treatment.
Store Adco‐Napamol at room temperature away from heat and moisture. The rectal suppositories can be stored at room temperature or in the refrigerator.
Can a pregnant woman take Adco Napamol?
Paracetamol the active ingredient in Adco Napamol is the first choice of painkiller if you’re pregnant or breastfeeding. It’s been taken by many pregnant and breastfeeding women with no harmful effects in the mother or baby.
What happens if I miss a dose?
Since Adco‐Napamol is often used only when needed, you may not be on a dosing schedule. If you are using the medication regularly, use the missed dose as soon as you remember. If it is almost time for your next regularly scheduled dose, skip the missed dose and use your next dose as directed. Do not use extra medicine to make up for a missed dose.
What happens if I overdose?
Seek emergency medical attention if you think you have used too much of this medicine. The first signs of an Adco‐Napamol overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.
What should I avoid?
Do not use any other over-the-counter cough, cold, allergy, or pain medication without first asking your doctor or pharmacist. Paracetamol is contained in many combination medicines. If you use certain products together you may accidentally use too much paracetamol. Read the label of any other medicine you are using to see if it contains paracetamol, acetaminophen or APAP. Avoid drinking alcohol while taking this medication. Alcohol may increase your risk of liver damage while taking Adco‐Napamol.
What are the side effects of Adco‐Napamol?
Get emergency medical help if you have any of these signs of an allergic reaction to paracetamol: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have a serious side effect such as:
• low fever with nausea, stomach pain, and loss of appetite;
• dark urine, clay-colored stools; or
• jaundice (yellowing of the skin or eyes).
This is not a complete list of Adco‐Napamol side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.